MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404280
Medical Device Problem Codes Deflation Problem (1149); Inflation Problem (1310)
Health Effect - Clinical Codes Erosion (1750); Inflammation (1932); Pain (1994)
Date of Event 02/16/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient experienced severe pain and redness at the incision site and was not able to inflate or deflate the inflatable penile prosthesis.A cystoscopy found extrusion of the device through the urethra.The patient was expected to undergo a revision surgery.No further patient complications were reported.
 
Event or Problem Description
It was reported that the patient experienced severe pain and redness at the incision site and was not able to inflate or deflate the inflatable penile prosthesis(ipp).A cystoscopy found extrusion through the urethra.The patient had the ipp explanted.Following the procedure, the patient was ok and there were no further patient complications.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Upon receipt at our post market quality assurance laboratory, this device was thoroughly analyzed.The ams700 ipp spherical reservoir was visually inspected, leak tested and examined using a microscope.There was a hole in the surface of the kink resistant tubing (krt) that was the result of sharp instrument damage which probably occurred during the explant surgery.The hole did not go through to the inside; therefore, the reservoir passed the leak test that was performed.Product analysis was unable to identify device malfunction with the returned reservoir.The ams 700 ipp cylinders were visually inspected, leak tested, pressure tested and examined using a microscope.No leaks were found, and they passed the pressure test therefore, the cylinders performed within specification.The ams 700 momentary squeeze (ms) pump was visually inspected, leak tested and examined using a microscope.No leaks and no misalignment were found.The pump was functionally tested and did not pass the inflation test, which could affect the deflation function of the system.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer Contact
alyson harris
4100 hamline avenue north
building c
saint paul, MN 55112
4089353452
MDR Report Key14214675
Report Number2124215-2022-13381
Device Sequence Number14495830
Product Code FHW
UDI-Device Identifier00878953003832
UDI-Public00878953003832
Combination Product (Y/N)N
Initial Reporter CountryIN
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date12/10/2021
Device Model Number72404280
Device Catalogue Number72404280
Device Lot Number0156868005
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/21/2022
Supplement Date Received by Manufacturer05/18/2022
07/21/2022
Initial Report FDA Received Date04/26/2022
Supplement Report FDA Received Date06/08/2022
08/03/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/10/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR MODEL# 72404161 LOT NO. 1000188521; RESERVOIR MODEL# 72404161 LOT NO. 1000188521; RESERVOIR MODEL# 72404161 LOT NO. 1000188521
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age68 YR
Patient SexMale